MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Eye Pain (4467)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the johnson and johnson (jnj) intraocular lens (iol) was implanted in the patient¿s left eye.After the implant, the patient experienced blurry, cloudy vision like vaseline is in her eye.She¿s extremely unhappy with her blurry vision.She¿s also experiencing pain.The patient explained that the pain is more like achiness in the back of her left eye.When she covers her left eye she can see clearly through her right eye.When she does the opposite and covers her right eye then she can tell that her left eye is cloudy, blurry.The patient has a pre-existing dry eye condition and is being treated with plugs and eye drops.The doctor tested her for dry eyes and was aware of her pre-existing condition.The plugs were initially temporary but are now permanent.Regarding her vision, the customer explained that she¿s unable to see closer than arm¿s-length.However, the doctor did explain to the patient that they may not be able to see closer than arm¿s-length after the surgery.Patient said she¿s ¿ok with that¿.However, she can¿t see the stop signs and she thought she would after the implants.Golfing has become a challenge as the patient reported not being able to see the ball if she hits it more than 100 feet.Driving is a challenge.The patient still performs these activities.Reportedly, the symptoms were noticed about a week after the implants and the doctor said glasses can¿t fix the problem.Initially her doctor said she needs to give her brain more time to neuro-adapt and that her symptoms in her left eye are due to her dry eyes.After several months, she did not neuro-adapt.The patient explained that her doctor recommended explanting the lens and focusing on one vision.But the patient also said that she thinks the doctor is not inclined to exchange the left eye.Reportedly, her doctor did not want to prescribe glasses, but she purchased them anyway.The glasses help but she still has achiness in the back of her eye.She does not want to explant it and prefers to wear glasses.Since the implant in her left eye, the patient has visited 5 ophthalmologists for a second opinion on glasses and an explant.Per the retina specialist her retinas are ok.All the doctors said she¿s simply not adjusting to the lens in her left eye.One doctor mentioned that the pain could be her brain attempting to adjust to the lens but is unable to adapt.A second opinion doctor agreed that glasses won¿t help and that an explant with monofocal replacements is the best course of action.The second opinion doctor also added that the placement of the iols was perfect in both eyes and that her doctor did a great job.Additionally, the second opinion doctor mentioned that her issue could be that she was not able to neuro-adapt to the iols.Subsequently, the jnj multifocal iol was explanted and replaced with a different jnj lens model za9003 21.0 diopter.However, the patient is experiencing blurry vision with the replacement lens as well.Initially, this event was reported by the patient.The doctor¿s office subsequently called and provided the following information.Doctor¿s office confirmed the intraocular lens (iol) in her left eye was explanted.The patient has pre-existing dry eye in both eyes and they¿re not following directions for their dry eye therapy.This may have impacted their vision.The explanted iol will not be returned since it was likely discarded.No further information was provided.
 
Additional Manufacturer Narrative
Section a3b, gender: information not collected by customer.Section b3 date of event: the exact date is unknown.The best estimate is about a week after the implant.Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it was likely discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19493846
Report Number3012236936-2024-000159
Device Sequence Number8545779
Product Code MFK
UDI-Device Identifier05050474750692
UDI-Public(01)05050474750692(17)241006
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date06/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite